Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS New Orleans, LA

June 23, 2015Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 23, 2015, 2:20 PM CDT for Harrison County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 2:20 PM CDT (19:20 UTC)
Expired
Jun 23, 2015, 2:45 PM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Harrison County, MS

The radar

The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2882 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2882 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS54 KLIX 231920
SVRLIX
MSC047-231945-
/O.NEW.KLIX.SV.W.0076.150623T1920Z-150623T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARRISON COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 219 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR GULFPORT. THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  GULFPORT...BILOXI...LONG BEACH...LYMAN AND GULFPORT AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3043 8898 3043 8899 3042 8899 3042 8901
      3041 8899 3039 8899 3037 8908 3036 8909
      3036 8910 3035 8914 3035 8922 3052 8926
      3052 8895
TIME...MOT...LOC 1919Z 181DEG 0KT 3042 8912 

$$
1 follow-up statement
806 
WWUS54 KLIX 231942
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT TUE JUN 23 2015

MSC047-231951-
/O.EXP.KLIX.SV.W.0076.000000T0000Z-150623T1945Z/
HARRISON MS-
242 PM CDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON COUNTY WILL
EXPIRE AT 245 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3043 8898 3043 8899 3042 8899 3042 8901
      3041 8899 3039 8899 3037 8908 3036 8909
      3036 8910 3035 8914 3035 8922 3052 8926
      3052 8895
TIME...MOT...LOC 1940Z 181DEG 0KT 3042 8912 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:11 AM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Jun 23, 8:11 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 AM CDT TUE JUN 23 2015

.SOUNDING DISCUSSION...

A MOIST SOUNDING WITH A PW OF 2.12 INCHES. A PREDOMINATE NORTHERLY
FLOW IN THE LOWEST 3500 FEET ASL. ISOLATED CONVECTION POSSIBLE AS
SEABREEZE BOUNDARY EXPECTED TO INTERACT WITH NORTHERLY FLOW.
CONVECTIVE TEMPERATURE AROUND 90 DEGREES EXPECTED TO BE REACHED BY
AROUND 18Z. CONVECTIVE GUST POTENTIAL UP TO AROUND 45 MPH.

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT TUE JUN 23 2015/

SHORT TERM...
ANOTHER APPARENTLY HOT DAY WITH TEMPERATURES REACHING THE MID 90S
AND HEAT INDEX VALUES IN THE 100 TO 105 RANGE TODAY. THIS IS DUE
TO PERSISTENT RIDGING ALOFT ACROSS THE LOWER PLAINS AND GULF
STATES. TEMPERATURES ARE ONLY AVERAGING 2-3 DEGREES ABOVE NORMAL
FOR THIS TIME OF THE MONTH AND HEAT INDEX VALUES SHOULD FALL
SHORT OF 108F CRITERIA FOR HEAT ADVISORY ISSUANCE. TYPICAL
CAUTIONARY MEASURES WOULD BE PRUDENTLY APPLIED TODAY AND AGAIN
THURSDAY. SOME RELIEF WITH GULF BREEZE FRONT DURING THE AFTERNOON
WHICH MAY FEATURE ENHANCED CONVECTIVE INTEGRITY TO WARRANT
MARGINAL RISK OF SEVERE STORMINESS ALONG THE MISSISSIPPI
COAST...MAINLY STRONG WET MICROBURSTS AS PRIMARY THREAT.

LONG TERM...
THE MAIN FEATURE DURING THE EXTENDED PORTION WILL BE A BREAKDOWN
OF THE HEAT-BEARING RIDGE OVER THE WEEKEND WITH LARGE SCALE
TROUGHING TAKING PLACE OVER THE EASTERN HALF OF THE U.S. THIS WILL
BRING A SURFACE COLD FRONT SATURDAY TO BREAK THE STREAK OF HOTTER
DAYS. THE FRONTOGENETIC FORCING SHOULD AID IN ENHANCING RAIN
CHANCES AND CONVECTIVE INTEGRITY WITH GULF BREEZE INTERACTIONS
SATURDAY AFTERNOON. SUNDAY AND MONDAY MAY SEE A BRIEF DISRUPTION
OF THE DAILY LAND-SEA BREEZE PROCESS BUT RECOVER IN EARNEST
TUESDAY AS FRONTAL BOUNDARY DECAYS BUT GENERAL TROUGINESS
PERSISTS. MODELS ARE INDICATING A WET PERIOD IN THE DAYS 7-9
RANGE THAT COULD GO A LONG WAY IN KEEPING TEMPERATURES ON THE
COOLER THAN NORMAL SIDE DUE TO EXTENSIVE CLOUD COVER AND RAINFALL
COVERAGE. THIS PARTICULAR PATTERN WOULD FAVOR EARLY ONSET
THUNDERSTORMS THAT MAINTAIN AN EXTENSIVE PERIOD OF ANVIL DECAY
STRATIFORM RAINS WELL INTO THE LATE AFTERNOON BEFORE DISSIPATING
AFTER SUNSET. MODEL CONCENSUS ON TEMPERATURES WERE USED THIS
PACKAGE...WHICH WAS CLEARLY COOLER THAN LATELY AND COOLER THAN
NORMAL HEADING INTO THE OPENING DAYS OF JULY. 24/RR

AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD WITH
GENERALLY LIGHT AND VARIABLE WINDS. LMCB AND KHUM HAVE BEEN BOH
SHOWING SOME LIGHT PATCHY FOG AT THOSE TERMINALS. WILL CONTINUE TO
CARRY SOME LIGHT FOG IN TAFS THROUGH THE EARLY MORNING HOUS.
CEILINGS MAY LOWER INTO THE MVFR CATEGORY AROUND THE ISOLATED
THUNDERSTORMS THAT HAVE DEVELOPED BUT OTHERWISE WILL BE IN THE 3K-
4KFT RANGE. 13/MH

MARINE...
A WEAK SURFACE RIDGE ACROSS THE REGION WILL CONTINUE THROUGH MOST
OF THE WEEK. NO MAJOR CHANGES TO THE FORECAST AS WINDS WILL BE
GENERALLY 10 KNOTS OR LESS...VARYING FROM SW EARLY IN THE WEEK TO
SOUTH TO SOUTHEAST MID TO LATE WEEK. ISOLATED TO SCATTERED
CONVECTION IS POSSIBLE EACH AFTERNOON. MODELS STILL SHOW WIND
SPEEDS AND SEAS WILL BEGIN TO PICK UP OVER THE WEEKEND AS A WEAK
COLD FRONT APPROACHES THE AREA. 13/MH

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  95  75  93  74 /  30  30  40  30
BTR  95  76  94  75 /  30  30  40  20
ASD  94  77  93  77 /  30  30  40  20
MSY  94  78  92  77 /  20  20  40  20
GPT  93  79  92  78 /  30  20  30  20
PQL  94  77  92  77 /  30  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 23, 6:10 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 AM CDT TUE JUN 23 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-232315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
610 AM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES THIS AFTERNOON WILL BE IN THE 100 TO 106 RANGE.
BE CAREFUL WITH OUTDOOR ACTIVITIES AND STAY HYDRATED.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND A FEW
OF THESE STORMS COULD BE STRONG AT TIMES. HOWEVER... WIDESPREAD SEVERE
STORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE ARE
EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE WEEK. ISOLATED
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH SATURDAY.
HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED THROUGH SATURDAY
AFTERNOON.

A COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT AND SUNDAY.
A FEW STRONG STORMS ARE POSSIBLE OVER THE AREA SATURDAY NIGHT AND
SUNDAY. WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER...A
SEVERE STORM OR TWO CAN NOT BE RULED OUT SATURDAY NIGHT AND EARLY
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 23, 1:00 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CDT TUE JUN 23 2015

LAZ039-040-071-072-MSZ070-071-077-080>082-232000-
WASHINGTON-ST. TAMMANY-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-
PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
100 PM CDT TUE JUN 23 2015

...SPECIAL WEATHER STATEMENT...
THE COMBINATION OF TEMPERATURES IN THE LOWER 90S AND HIGH LEVELS
OF MOISTURE IS RESULTING IN HEAT INDEX VALUES OF 105 TO 108
DEGREES. THESE CONDITIONS WILL LAST FOR AT LEAST A COUPLE HOURS
BUT INCREASING CLOUD COVER WILL AIDE IN LIMITING ANY ADDITIONAL
WARMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IF OUTSIDE THIS
AFTERNOON. APPLY HIGH-SPF SUNSCREEN FREQUENTLY.
Special weather statement, Jun 23, 2:13 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CDT TUE JUN 23 2015

LAZ040-MSZ080-081-232015-
ST. TAMMANY LA-HANCOCK MS-HARRISON MS-
213 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. TAMMANY
PARISH...WESTERN HARRISON AND HANCOCK COUNTIES UNTIL 315 PM CDT...

AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LONG BEACH TO NEAR
SLIDELL...AND MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...SLIDELL...LONG BEACH...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...PEARL RIVER...STENNIS SPACE CENTER...
LACOMBE...LYMAN...KILN...PEARLINGTON...SHORELINE PARK...SAUCIER...
GULFPORT AIRPORT AND SLIDELL AIRPORT.

LAT...LON 3037 8908 3036 8909 3036 8910 3030 8928
      3031 8929 3035 8927 3036 8928 3037 8933
      3033 8938 3034 8934 3031 8932 3028 8937
      3019 8976 3038 9007 3048 8971 3046 8969
      3046 8965 3049 8965 3062 8915 3039 8898
TIME...MOT...LOC 1913Z 097DEG 7KT 3040 8923 3023 8977
Special weather statement, Jun 23, 2:15 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT TUE JUN 23 2015

LAZ060-061-232000-
UPPER JEFFERSON LA-ST. CHARLES LA-
215 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES AND
NORTHWESTERN JEFFERSON PARISHES UNTIL 300 PM CDT...

AT 215 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AVONDALE...MOVING WEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AVONDALE...HAHNVILLE...METAIRIE...MARRERO...JEFFERSON...HARAHAN...
WESTWEGO...ELMWOOD...ST. ROSE...RIVER RIDGE...LULING...BOUTTE...
WAGGAMAN...NEW SARPY...DESTREHAN...BAYOU GAUCHE...NORCO...BRIDGE
CITY...AMA AND TAFT.

LAT...LON 2977 9038 2978 9043 3002 9044 2998 9014
      2980 9014 2976 9037
TIME...MOT...LOC 1915Z 089DEG 11KT 2989 9023

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:42 PM CDTSpecial Weather StatementLIXJackson33 min
Jun 23, 2:13 PM CDTSpecial Weather StatementLIXHancock, Harrison62 min
Jun 23, 3:25 PM CDTSevere Thunderstorm WarningLIXJackson20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.